MAUDE Adverse Event Report: AV-TEMECULA-CT ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING

AV-TEMECULA-CT ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING
Catalog Number 1001782S-HC
Medical Device Problem Codes Peeled/Delaminated (1454); Product Quality Problem (1506); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: the device was returned for analysis.The reported peeled was confirmed.The reported physical property issue was unable to be confirmed.The reported failure to advance the device was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that as the guide wire was advanced interaction with other devices (such as guiding catheter, rotating hemostatic valve, torque device) resulted in the reported/noted peeled/detached teflon coating; thus, resulting in the reported failure to advance.Manipulation of the device resulted in the noted offset coils.The reported physical property issue/irregular texture was unable to be confirmed however the noted scraped/detached teflon coating are likely the damages reported.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a tortuous and calcified lesion in the left circumflex (cx) coronary artery with 80% stenosis.When attempting to advance the balance middleweight (bmw) hydro guide wire, the guide wire was noted to have a gritty feeling and did not feel the way a bmw guide wire typically feels.It felt like the coating had been stripped.The guide wire did not advance to the lesion and was removed from the patient.It was confirmed that none of the guide wire coating remained in the patient anatomy.An unspecified guide wire was used to continue the procedure; however, the procedure was ultimately aborted as nothing was able to advance in the patient due to the anatomy.There was no adverse patient effect and no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7992085
Report Number2024168-2018-08085
Device Sequence Number1739343
Product Code DQX
UDI-Device Identifier08717648025990
UDI-Public08717648025990
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K013833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number1001782S-HC
Device Lot Number8071771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2018
Initial Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1